Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 307, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 6, 2000, 12:42 AM CDT for Bowie County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 6, 2000, 12:42 AM CDT (05:42 UTC)
- Expired
- Oct 6, 2000, 1:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Bowie County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 1:12 AM CDT | Hail 0.75 | New Boston, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 060542 SVRSHV TXC037-060615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1242 AM CDT FRI OCT 6 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN TEXAS * UNTIL 130 AM CDT * AT 1242 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DE KALB...OR ABOUT 14 MILES NORTHWEST OF NEW BOSTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTH OF NEW BOSTON AT 105 AM CDT 3 MILES NORTH OF HOOKS AT 115 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDBS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOWIE COUNTY IN TEXAS UNTIL 130 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:00 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Oct 5, 9:00 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU OCT 5 2000 THINGS CALMING DOWN NOW AFTER LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS MOVED UP FROM SOUTHEAST TEXAS AND CENTRAL LOUISIANA AND INTO THE CWA. SOME STORMS BECAME SEVERE AS THEY DEVELOPED BEHIND A NORTH MOVING OUTFLOW BOUNDARY IN NORTH CENTRAL LOUISIANA. LATEST SURFACE ANALYSIS SHOWS ANTICIPATED COLD FRONT EXTENDING FROM HUGO OKLAHOMA TO NEAR MENA AND SEARCY ARKANSAS. WILL KEEP HIGH RAIN CHANCES FOR I-20 CORRIDOR OF EAST TEXAS AND NORTH LOUISIANA. WILL NEED TO CHANGE WORDING TO MAINLY AFTER MIDNIGHT FOR THE AREAS NORTH OF INTERSTATE 20 BUT KEEP HIGH RAIN CHANCES AS LARGE AREA OF SH OWERS AND THUNDERSTORMS DEVELOPING OVER EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS SHOULD MOVE SOUTH INTO NORTHERN SECTIONS AROUND MIDNIGHT OR LATER. 09 .SHV...NONE.
In the hours before
Local storm report, Oct 5, 9:30 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CDT THU OCT 5 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM RUSTON LA 1.00 INCH HAIL
10/05/00 LINCOLN
0755 PM DOWNSVILLE LA WIND DAMAGE
10/05/00 UNION LAW ENFORCEMENT
REPORTED TREE LIMBS FELL
ON POWER LINES...ESTIMATED
60 MPH.Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.